Jñānābha‎, Vol. 48 (2) (2018), 59-70

ON THE FISHER DISTRIBUTION OF PALEOMAGNETIC DIRECTIONS ON A SPHERE

M. Shakil1, M. Ahsanullah2 B.M. Golam Kibria3 and J.N. Singh4
1Miami Dade College, Hialeah, FL, USA
Email:mshakil@mdc.edu
2Rider University, Lawrenceville, NJ, USA
Email:ahsan@rider.edu
3Florida International University, Miami, FL, USA
Email:kibriag@fiu.edu
4Barry University, Miami Shores, FL., USA
Email:jsingh@barry.edu
(Received : November 10, 2018)


Abstract

The Fisher distribution is one of the most important distributions in statistics to deal with the paleomagnetic data; (cf. Fisher, R. A. (1953). Dispersion on a sphere. Proc. R. Soc. Lond. A, 217 (1130), 295-305). In this paper, we have considered several distributional properties of the Fisher distribution. Based on these distributional properties, we have established some new characterizations of the Fisher distribution by truncated .first moment, order statistics and upper record values.

2010 Mathematics Subject Classifications: 60E05, 62E10, 62E15, 62G30
Keywords and phrases: Characterizations; Fisher distribution; Order statistics; Paleomagnetic; Truncated .first moment; Upper record values.